Glue ear

Hi everyone, I'm feeling miserable at the moment because just today my left ear has become 'muffled'. A few months ago I consulted my G.P. about the reduction of hearing in my right ear, it felt as if the ear was blocked and I wondered if it was a build up of wax but I was told that I had 'glue ear' and was prescribed nose sprays and to come back if not better and will be referred to audio department at hospital. Since then I've been using the sprays but here has been no improvement and suddenly today the other ear is just as bad. I have an appointment to speak to my Dr on Friday. I have dry mouth, eyes and nose all due to my RA and drugs and I use various gels, drops, sprays in an effort to ease the discomfort (not much help). Has any one else experienced this? Perhaps I'm making a fuss about nothing but at the moment I'm feeling really low - just another wretched disability to add to my already rotten body.

11 Replies

oldestnewest
  • Hi I wake up every morning with a dry mouth like you get when you have a hangover, i also had to get stronger antihistamine when I was abroad as my eyes were streaming and my nasals are always blocked like having the cold all the time, as you have said the complications with RA are unbelievable

  • Frequent ear infections along with the other issues you have mentioned are all unfortunate buddies of RA or reaction caused by meds. I have frequently had to stop meds to allow ear and oral infections to go.

    Blessings

  • I've been quite poorly over these last 3 months with infected sinuses & muffled hearing in both ears. I'm now on a steroid nasal spray which has helped. This has never happened to me before. Apart from RD I'm pretty healthy or was. I asked my GP if this bout of illness can have anything to do with me having RD & he said not. Can it???

  • Firstly i would want to disagree with your gp im sure they know far more than i ever will, the problems i have appear to be caused by infections due by low immune system, the low immune system is caused by some of the drugs used to treat RA. I hope that helps.

    Blessings.

  • Thanks for your reply. I've only ever taken hydroxychoroquine?so I don't think it can be a direct link to meds but my thinking is that there's a connection with having RD.

  • Yes that is all i am on now as well as ive had reactions to everything else, but when i get infections the only way to get rid of it is to stop taking hydroxychloroquine for a while and then i get worse RA flares and pain. Catchs me either way.

  • Yes I did wonder wither I should stop taking hydroxy but after the disastrous time I had last year when I took myself off them ( don't ask,a moment of madness) I'd be terrified of doing so again. I ended up not being able to walk. Not seeing my rheumy until April & don't have a 'team' or nurse so feel out on my own really. Oh well the steroid spray seems to be working. Thanks for reply. Sorry carol for hijacking your post 😏

  • You definately shouldnt come off it without advice and im afraid i did have problems when i stopped, but i couldnt walk anyway and had problems with RA which mean my communications are limited often to my phone so i didnt want to end up deaf as well, i now have 0 hearing in one ear and 20 % in other. I think you shhould ask for a contact at RA clinic apart from consultant, from what i understand that is reasonable and normal.

    Blessings

  • Thanks Leon, will do. Sorry for your hearing loss, really I have no right to complain

  • Hi Carol

    I definitely think you should ask for a referral. I know it's not the same but my son had glue ear when he was young. He had grommets fitted which made a tremendous difference. My reason for mentioning this is that the consultant we used to see told me that it wasn't only children who had the problem and that he often inserted grommets into adults. Might be worth looking into.

    Whatever I hope you feel better soon.

    Thelma

  • Thanks Thelma wishing you well Carol xxx

You may also like...